MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180625
Medical Device Problem Codes Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Device evaluated by mfr - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Pre-shipment pictures were received in which it was noted that the core wire has some kinked conditions on it.Also, it was noted that the resistance heating (rh) was not softened indicating that the detachment process was not initiated, however, the coil was not attached to the unit.No other damages were seen in the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The customer complaint was confirmed since the rh was seen not heated indicating that the coil was mechanically detached from the unit.The allegation regarding an impeded condition was not able to be evaluated since a functional test needs to be performed; the multiple kinked conditions seen in the core wire may be the result of the difficulties experienced.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, the procedure was a vv shunt embolization, and an angiography catheter was delivered to the v shunt lesion.A prowler select lpes 45 deg tip microcatheter (606s155fx, 30937697) was delivered to the lesion and coil embolization started.The mc was prepped and inserted.A deltafill18 6mm x 25cm coil (606s155fx, 30937697) was inserted into the mc after confirmation for use.However, resistance occurred when the coil approached to the lesion and resistance became stronger and stronger.The coil became stuck, and it was retracted but detached inside the mc.The mc and the coil were replaced with other devices and embolization completed.There was no negative impact on the patient.A continuous flush was done.The lesion was shunt vessel from the common jugular vein to the vein.Other concomitant device is a y-connector (okay).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Section b5: additional information received indicated that there was no microcatheter damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.There was no damage reported to the coil.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.No excessive force was applied to the device.Section e1: initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Complaint conclusion: as reported by the field, the procedure was a vv shunt embolization, and an angiography catheter was delivered to the v shunt lesion.A prowler select lpes 45 deg tip microcatheter (606s155fx, 30937697) was delivered to the lesion and coil embolization started.The mc was prepped and inserted.A deltafill18 6mm x 25cm coil (606s155fx, 30937697) was inserted into the mc after confirmation for use.However, resistance occurred when the coil approached to the lesion and resistance became stronger and stronger.The coil became stuck, and it was retracted but detached inside the mc.The mc and the coil were replaced with other devices and embolization completed.There was no negative impact on the patient.A continuous flush was done.The lesion was shunt vessel from the common jugular vein to the vein.Other concomitant device is a y-connector (okay).Pre-shipment pictures were received in which it was noted that the core wire has some kinked conditions on it.Also, it was noted that the resistance heating (rh) coil was not softened indicating that the detachment process was not initiated, however, the coil was not attached to the unit.No other damages were seen in the device the device was returned to cerenovus for further evaluation.A non-sterile deltafill18 6mm x 25cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and one (1) kinked condition was found at the introducer sheath, along with an opening, causing the corewire to protrude.Also, the corewire was found kinked at the opening condition of the introducer sheath.The coil component was not observed.No other damages were observed.A microscopical inspection was performed, and the resistance heating (rh) coil was not softened indicating that the detachment process was not initiated, but the coil was not attached to the rh, and signs of mechanical detachment were observed under microscopical magnification (i.E.The detachment fiber was noted to be snapped).The microcatheter was dissected, and the coil was found stuck inside of it.No residues of saline solution were found either inside the microcatheter nor around the delivery system.The coil was found to be stuck at 37.5 cm from the microcatheter proximal end; it was removed and inspected under magnification, and the proximal end was found to be severely stretched.The reported issue regarding the coil being detached inside the microcatheter was confirmed based on the appearance of the returned device.The reported issue that the coil became stuck in the microcatheter was also confirmed as the coil stretching observed can be the result of force being inadvertently applied during detachment is a consequence of such failure.According to the risk documentation, friction and difficulty to advance are potential effects of continuous saline flush not established during microcoil placement.The lack of saline residues observed on the returned devices suggests that the flush may have been not adequate, without an adequate flush, resistance between the embolic coil system and the microcatheter may arise, resulting in the coil stretching and subsequent detachment.The damages observed in the introducer and corewire could be the result of the manipulation required to overcome the resistance during the coil advancement.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following precautions: if strong resistance is met during manipulation, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the catheter and guidewire as a system.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAFILL18 6MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16371442
Report Number3008114965-2023-00108
Device Sequence Number12449783
Product Code KRD
UDI-Device Identifier10886704076933
UDI-Public10886704076933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberDLF180625
Device Catalogue NumberDLF180625
Device Lot Number30915600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer02/24/2023
03/10/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/09/2023
03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES 45 DEG TIP.; Y-CONNECTOR (OKAY).
Patient SexUnknown